Alert archive / Oregon / High Wind Watches in 2005

High Wind Watch 3, NWS Medford, OR

November 29, 2005Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind watch at Nov 29, 2005, 3:01 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 1, 2005, 8:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 29, 2005, 3:01 PM PST (23:01 UTC)
In effect from
Dec 1, 2005, 8:00 AM PST
Expired
Nov 30, 2005, 11:16 AM PST
In force
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 11.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2005-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2005-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 292301
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
301 PM PST TUE NOV 29 2005

...STRONG STORM SYSTEM APPROACHING SOUTHERN OREGON WEDNESDAY
NIGHT WILL BRING STRONG SOUTH WINDS TO THE SOUTHERN OREGON COAST
ON THURSDAY...

.A STRONG STORM SYSTEM WILL APPROACH THE SOUTHERN OREGON COAST ON
WEDNESDAY. THIS SYSTEM ARRIVES OFFSHORE OF NORTHERN CALIFORNIA
COASTAL WATERS BEFORE MOVING NORTHEAST INTO THE SOUTHERN OREGON
COASTAL WATERS...BRINGING STRONG SOUTHERLY WINDS TO THE COAST ON
THURSDAY.

ORZ021-022-300715-
/O.NEW.KMFR.HW.A.0003.051201T1600Z-051202T0400Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
301 PM PST TUE NOV 29 2005

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR THE SOUTHERN OREGON COAST. 

WINDS WILL INCREASE AHEAD OF A COLD FRONT MOVING INTO THE REGION
ON THURSDAY...WITH SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS AROUND
60 MPH POSSIBLE BY THURSDAY MORNING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

SVEN
3 follow-up statements
000 
WWUS76 KMFR 300723
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1123 PM PST TUE NOV 29 2005

...STRONG LOW PRESSURE SYSTEM APPROACHING THE SOUTHERN OREGON
COAST WEDNESDAY NIGHT WILL BRING STRONG SOUTH WINDS THURSDAY...

.A STRONG LOW PRESSURE SYSTEM WILL DEVELOP OFF THE NORTHERN
CALIFORNIA COAST WEDNESDAY. THIS SYSTEM WILL MOVE NORTHEAST INTO
THE SOUTHERN OREGON COASTAL WATERS WEDNESDAY NIGHT...AND BRING
STRONG SOUTHERLY WINDS TO THE COAST THURSDAY.

ORZ021-022-301530-
/O.CON.KMFR.HW.A.0003.051201T1600Z-051202T0400Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1123 PM PST TUE NOV 29 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

WINDS WILL INCREASE AHEAD OF A COLD FRONT MOVING INTO THE REGION
THURSDAY MORNING...WITH SOUTH WINDS OF 30 TO 40 MPH AND GUSTS
AROUND 60 MPH POSSIBLE DURING THE DAY THURSDAY.

A HIGH WIND WATCH MEANS SUSTAINED WINDS OF AT LEAST 40 MPH...OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE
LATEST NATIONAL WEATHER SERVICE FORECASTS FOR UPDATED INFORMATION.

$$

MUNDELL
000 
WWUS76 KMFR 301420
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
620 AM PST WED NOV 30 2005

...STRONG LOW PRESSURE SYSTEM APPROACHING THE SOUTHERN OREGON
COAST TONIGHT WILL BRING STRONG SOUTH WINDS THURSDAY...

.A STRONG LOW PRESSURE SYSTEM WILL DEVELOP OFF THE NORTHERN
CALIFORNIA COAST TODAY. THIS SYSTEM WILL MOVE NORTHEAST INTO THE
SOUTHERN OREGON COASTAL WATERS TONIGHT...AND BRING STRONG
SOUTHERLY WINDS TO THE COAST THURSDAY.

ORZ021-022-302230-
/O.CON.KMFR.HW.A.0003.051201T1600Z-051202T0400Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
620 AM PST WED NOV 30 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR SOUTH CENTRAL OREGON COAST 
AND CURRY COUNTY COAST...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR SOUTH CENTRAL OREGON COAST AND CURRY COUNTY COAST.

SOUTH WINDS OF 35 TO 45 MPH CAN BE EXPECTED FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...WITH GUSTS AROUND 60 MPH POSSIBLE
DURING THE DAY THURSDAY AS A STRONG LOW PRESSURE MOVES ACROSS THE
COASTAL REGION.

A HIGH WIND WATCH MEANS SUSTAINED WINDS OF AT LEAST 40 MPH...OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE
LATEST NATIONAL WEATHER SERVICE FORECASTS FOR UPDATED
INFORMATION.

$$
FB
000 
WWUS76 KMFR 301916
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1116 AM PST WED NOV 30 2005

...STRONG LOW PRESSURE SYSTEM APPROACHING THE SOUTHERN OREGON
COAST TONIGHT WILL BRING STRONG SOUTH WINDS TONIGHT THROUGH
THURSDAY MORNING...

.A STRONG LOW PRESSURE SYSTEM WILL DEVELOP OFF THE NORTHERN
CALIFORNIA COAST TODAY. THIS SYSTEM WILL MOVE NORTHEAST INTO THE
SOUTHERN OREGON COASTAL WATERS TONIGHT...AND BRING STRONG
SOUTHERLY WINDS TO THE COAST TONIGHT THROUGH THURSDAY MORNING.

ORZ021-022-010330-
/O.UPG.KMFR.HW.A.0003.051201T1600Z-051202T0400Z/
/O.NEW.KMFR.HW.W.0007.051201T0600Z-051201T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1116 AM PST WED NOV 30 2005

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST THURSDAY FOR THE SOUTHERN OREGON COAST...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
THURSDAY FOR THE SOUTHERN OREGON COAST. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT.

SOUTH WINDS OF 30 TO 40 MPH CAN BE EXPECTED FROM 10 PM THIS EVENING
THROUGH 10 AM THURSDAY MORNING...WITH GUSTS AROUND 60 MPH POSSIBLE AS
A STRONG LOW PRESSURE CENTER MOVES ACROSS THE COASTAL REGION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

SVEN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Nov 29, 8:49 AM PST, 6 hours 12 minutes earlier.

Area forecast discussion, Nov 29, 8:49 AM PST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
849 AM PST TUE NOV 29 2005

.DISCUSSION...SHOWERY ACTIVITY CONTINUES TODAY WITH DEEP ONSHORE FLOW
AND UPPER SUPPORT AS LEFT EXIT REGION OF 120 KT JET BEGINS TO
NUDGE INTO THE REGION. CURRENT SNOW LEVELS ARE CONFIRMED THIS
MORNING WITH OBSERVATIONS...WITH SEXTANT SHOWING A TEMP OF 32
DEGREES IN FOG. NEXT OBJECT ON THE HORIZON IS SYSTEM LOOKING TO
ENTER ON WEDNESDAY NIGHT...WHICH WILL PROBABLY SEE A NUMBER OF WIND
WATCHES. NO UPDATE PLANNED FOR THIS MORNING. SVEN

.PREVIOUS DISCUSSION...MT ASHLAND RADAR SHOWING NEGLIBLE
PRECIPITATION OVER THE FORECAST AREA. SATELLITE IMAGERY HOWEVER SHOWS
LARGE AREA OF COLD PACIFIC AIR STREAMING INTO THE PAC NW AS EVIDENCED
BY OPEN CELL CUMULUS CLOUDS. AS THIS COLD AIR MOVES IN UNDER STRONG
ZONAL FLOW ALOFT EXPECT WIDESPREAD SHOWER ACTIVITY...ESPECIALLY NORTH
IN COOS AND DOUGLAS COUNTIES. SHOWERS WILL GRADUALLY DIMINISH TODAY.
SHOWERS WILL END LATER TONIGHT AND WEDNESDAY LOOKS DRY UNDER AN UPPER
RIDGE.

THE RIDGE WILL BREAK TO THE EAST WEDNESDAY EVENING. THE NEXT SYSTEM
APPEARS VERY SIMILAR TO THE ONE ON MONDAY. A WARM FRONT WILL MOVE UP
INTO THE AREA FROM THE SOUTHWEST WEDNESDAY NIGHT...AND THE TRAILING
COLD FRONT WILL MOVE ONSHORE THURSDAY EVENING. EXPECT LOTS OF RAIN
AND WIND WITH THIS SYSTEM.

WITH THE JET STREAM LOCATED OVER OREGON NEXT WEEK WE WILL REMAIN
SQUARELY IN THE STORM TRACK FOR SEVERAL MORE DAYS. A STRONG SYSTEM
MOVES ONSHORE SATURDAY AFTERNOON AND A WEAKER SYSTEM ARRIVES MONDAY.

.AVIATION...CURRENT TAFS AND ROUTE FCSTS COVER EXPECTED CONDITIONS
NEXT 12 TO 24 HOURS. GENERALLY VFR CONDITIONS EXPECTED EXCEPT FOR
AREAS OF MVFR CONDITIONS OF FOG AND LOW CLOUDS IN SCATTERED SHOWERS.

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY...FLORENCE OR TO OR/CA BORDER 0-60 NM.
CA...SMALL CRAFT ADVISORY...OR/CA BORDER TO PT ST GEORGE CA 0-60 NM.

&&

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD

In the hours before

Local storm report, Nov 29, 9:38 AM PST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
938 AM PST TUE NOV 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 AM     HEAVY RAIN       2 NNE SELMA             42.30N 123.59W
11/29/2005  1.05 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR PRECIPITATION ENDING AT 7 AM. 1 INCH OF SNOW
            FELL.

&&

ORR
Local storm report, Nov 29, 9:41 AM PST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
941 AM PST TUE NOV 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 AM     HEAVY RAIN       2 NNE SELMA             42.30N 123.59W
11/29/2005  1.05 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR PRECIPITATION ENDING AT 7 AM. 1 INCH OF SNOW
            FELL.

&&

ORR
Local storm report, Nov 29, 9:43 AM PST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
943 AM PST TUE NOV 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 AM     HEAVY SNOW       6 SSW DUNSMUIR          41.15N 122.32W
11/29/2005  4.0 INCH         SHASTA             CA   TRAINED SPOTTER

            24 HOUR SNOWFALL ENDING AT 8 AM.

&&

ORR

Nearby

High Wind Watches in Oregon, 2005Every high wind watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.